Alert archive / Georgia / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 24, 2006, 7:26 PM EDT for Liberty County, Georgia. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2006, 7:26 PM EDT (23:26 UTC)
- Expired
- Aug 24, 2006, 9:00 PM EDT
- In force
- 94 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 242327
FFWCHS
GAC179-250100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
726 PM EDT THU AUG 24 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIBERTY COUNTY IN SOUTHEAST GEORGIA
* UNTIL 900 PM EDT
* AT 723 PM EDT...LAW ENFORCEMENT OFFICIALS REPORTED ROADS CLOSED
FROM FLOODING ACROSS LIBERTY COUNTY.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
SUNBURY...HALFMOON LANDING...HINESVILLE...
EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY
FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3180 8165 3193 8147 3193 8142 3192 8140
3185 8139 3181 8130 3174 8126 3174 8123
3171 8119 3168 8126 3168 8128
$$
REV1 follow-up statement
000
WGUS72 KCHS 250018
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
816 PM EDT THU AUG 24 2006
GAC179-250100-
LIBERTY-
816 PM EDT THU AUG 24 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
LIBERTY COUNTY...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN ACROSS THE COUNTY...ALTHOUGH THE
RAINFALL WAS NOT AS HEAVY AS EARLIER THIS EVENING.
FLASH FLOODING IS POSSIBLE IN AND AROUND...CROSSROADS...FORT
STEWART...HALFMOON LANDING...MCINTOSH...RICEBORO...SUNBURY AND
MIDWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY
FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3180 8165 3193 8147 3193 8142 3192 8140
3185 8139 3181 8130 3174 8126 3174 8123
3171 8119 3168 8126 3168 8128
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:12 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 24, 3:12 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EDT THU AUG 24 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WEAK FRNTL BNDRY DRAPED ACROSS THE CWA THIS AFTN TO PRETTY MUCH WASH OUT TONIGHT AS WEAK HIGH PRES BUILDS IN FROM THE N. RAIN CHANCES LOOK TO DIMINISH FROM N TO S TONIGHT AS DRIER AIR WORKS IN AT THE MID LVLS. THUS...WILL HOLD ON TO THE DECREASING TREND OF POPS...STARTING WITH 40S N/60S S DECREASING TO 20S N/30S S BY LATE TONIGHT. LOWS WILL RANGE FROM AROUND 70 INLAND TO MID 70S NEAR THE COAST. MID LVL DRY AIR CONTINUES TO FUNNEL INTO THE AREA TOMORROW...ALTHO THE WRF IS MORE AGRESSIVE WITH THIS THAN THE GFS. THUS...WILL MAINTAIN THE 20S N/40S S POP SCHEME WE CURRENTLY HAVE ADVERTISED. DESPITE AN ONSHORE FLOW...A BIT MORE SUN WILL ALLOW HIGHS TO REACH NEAR TO SLGTLY ABOVE NORMAL LVLS...IN THE UPPER 80S TO AROUND 90 AWAY FROM THE COAST. WILL CONFINE SLGT CHC POPS TOMORROW NIGHT TO AN AREA MAINLY S OF A BEAUFORT TO SPRINGFIELD TO METTER LINE. LOWS WILL GENERALLY BE IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /SATURDAY THROUGH FRIDAY/...HIGH PRESSURE STARTS BUILDING IN BRINGING IN DRIER AIR FOR MOST OF THE CWA. MOST OF THE MOISTURE GETS PUSHED TO OUR SOUTH THUS HAVE LOWERED POPS TO SLIGHT CHC FOR SATURDAY AFTERNOON. MOST OF THE CONVECTION THAT COULD DEVELOP ON SATURDAY WILL MAINLY BE DIURNAL AS UPPER LVL DYNAMICS WILL NOT BE A MAJOR FACTOR AS UPPER LEVEL RIDGE LINGERS OVER THE AREA...THEREFORE HAVE REMOVED POPS FOR SATURDAY NIGHT. SUNDAY...MODELS SHOWING MOISTURE STARTING TO STREAM UP INTO THE SOUTHERN PART OF THE REGION AS UPPER RIDGE REMAINS OVER THE AREA. HAVE INCREASED POPS TO CHC FOR THE GA COUNTIES WHILE KEEPING A SLIGHT CHC FOR THE SC COUNTIES. A COLD FRONT WILL START TO APPROACH THE AREA FROM THE WEST EARLY NEXT WEEK. HAVE CHC POPS ACROSS THE BOARD THROUGH WEDNESDAY AND THURSDAY TO ACCOUNT FOR THE INCREASE IN MOISTURE AND SOUTHERLY FLOW...LOWERED TO SLIGHT CHC FOR FRIDAY AS THE FRONT WILL BE THROUGH THE AREA AND DRIER AIR STARTS FILTERING IN FROM THE NORTH. && .MARINE...FRNTL BNDRY LINGERING ACROSS THE MARINE AREA THIS AFTN TO WASH OUT TONIGHT. THEREAFTER...HIGH PRES TO THE N WILL MAKE FOR A MAINLY ONSHORE FLOW THRU TOMORROW NIGHT. HOWEVER...A WEAK PRES GRAD WILL LEAD TO WINDS AOB 15 KT WITH SEAS AOB 3 FT. A WEAK AREA OF HIGH PRESSURE OVER THE ATLANTIC WILL BRING IN LIGHT ONSHORE FLOW FOR THE WEEKEND AND INTO THE FIRST PART OF THE WEEK. SEAS WILL AVERAGE 2 TO 3 FEET. TUESDAY INTO WEDNESDAY SEAS AND WINDS WILL INCREASE SLIGHTLY MAINLY IN THE OUTER WATERS AS WINDS VEER WITH THE APPROACHING FRONTAL SYSTEM OUT WEST. && .AVIATION...TERMS QUIET FOR THE MOMENT BUT MORE SH/TSTMS ARE POSSIBLE THIS AFTN/EVE...ESPCLY AT KSAV...AS A FRNTL BNDRY LINGERING ACROSS THE AREA AND SOME U/L ENERGY COMBINE TO ENHANCE ACTIVITY. CONDITIONS SHUD BE VFR OUTSIDE OF ANY PRECIP. HOWEVER...DECENT LOW LVL MOISTURE AROUND TONIGHT DUE TO THE ONSHORE FLOW AND TDA/S RAINS WILL PROMOTE FOG DVLPMNT. FOR NOW WILL FCST MVFR VSBYS AND LET LATER FCSTRS RE-ASSESS THE NEED FOR WORSE CONDITIONS FOR THE 00Z/06Z TAFS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && RJB/PAY/REV
Hazardous weather outlook, Aug 24, 4:18 AM EDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 418 AM EDT THU AUG 24 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-251000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 418 AM EDT THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .HEAVY RAINFALL...NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A SLOW MOVING FRONTAL BOUNDARY TODAY. MANY OF THE THUNDERSTORMS ARE EXPECTED TO PRODUCE VERY HEAVY DOWNPOURS...POSSIBLY CAUSING MINOR TEMPORARY FLOODING WITH STANDING WATER ON ROADWAYS AND IN LOW LYING AREAS. A FEW OF THE STORMS MAY ALSO BECOME STRONG WITH BRIEF GUSTY WINDS AND DANGEROUS LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 24, 2:04 PM EDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 204 PM EDT THU AUG 24 2006 SCZ043-241900- INLAND COLLETON- 204 PM EDT THU AUG 24 2006 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 300 PM EDT... AT 204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM EHRHARDT TO CANADYS...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ASHTON...COLLETON...COTTAGEVILLE...HENDERSONVILLE... ISLANDTON...LODGE...PADGETTS...RITTER...ROUND O...RUFFIN...SMOAKS... WALTERBORO...WHITE HALL AND WILLIAMS THROUGH 300 PM EDT. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG THE LEADING EDGE OF THESE STORMS...AS WELL AS EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND TORRENTIAL RAINFALL. BE PREPARED FOR PONDING OF WATER ON ROADS...AS WELL AS MINOR FLOODING OF LOW-LYING AREAS DUE TO THE SLOW MOVEMENT OF THESE STORMS. JRL
Special weather statement, Aug 24, 4:25 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 425 PM EDT THU AUG 24 2006 GAZ088-242130- SCREVEN- 425 PM EDT THU AUG 24 2006 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 530 PM EDT... AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER SYLVANIA...NEARLY STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ALTMAN...CAPTOLO...HILLTONIA...HUNTERS...NEWINGTON... SYLVANIA AND WOODCLIFF THROUGH 530 PM EDT. THE PRIMARY THREATS WITH THESE STORMS WILL BE EXCESSIVE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS OF 35 TO 45 MPH...AND TORRENTIAL RAINFALL. DOPPLER RADAR INDICATES AS MUCH AS THREE INCHES OF RAIN HAS FALLEN DURING THE LAST TWO HOURS. BE PREPARED FOR MINOR FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. JRL
Special weather statement, Aug 24, 4:40 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 440 PM EDT THU AUG 24 2006 GAZ101-242130- EFFINGHAM- 440 PM EDT THU AUG 24 2006 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN EFFINGHAM COUNTY THROUGH 530 PM EDT... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF CLYO...OR ABOUT 8 MILES NORTH OF SPRINGFIELD...MOVING SOUTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...CLYO...EGYPT...GUYTON...KILDARE...SHAWNEE...SPRINGFIELD AND STILLWELL THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. IN ADDITION...TORRENTIAL RAINFALL WILL OCCUR... RESULTING IN 2 TO 4 INCHES OF RAIN PER HOUR. MINOR FLOODING OF POOR DRAINAGE AREAS IS EXPECTED. JRL
Special weather statement, Aug 24, 5:26 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 526 PM EDT THU AUG 24 2006 GAZ114-242215- TATTNALL- 526 PM EDT THU AUG 24 2006 ...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 615 PM EDT... AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHEAST OF ALTAMAHA...OR ABOUT 6 MILES SOUTH OF REIDSVILLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GLENNVILLE AND MENDES THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED WITH THIS STORM.
Special weather statement, Aug 24, 5:57 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 557 PM EDT THU AUG 24 2006 GAZ137-138-242245- INLAND LIBERTY-LONG- 557 PM EDT THU AUG 24 2006 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LONG COUNTY AND NORTHERN LIBERTY COUNTY THROUGH 645 PM EDT... AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 7 MILES NORTHWEST OF GUM BRANCH...OR ABOUT 12 MILES NORTHWEST OF HINESVILLE...MOVING NORTHEAST AT 5 MPH. THIS WILL AFFECT AREAS IN AND AROUND...GUM BRANCH THROUGH 645 PM EDT. HEAVY RAIN...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Aug 24, 7:04 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 704 PM EDT THU AUG 24 2006 GAZ140-141-242345- COASTAL MCINTOSH-INLAND MCINTOSH- 704 PM EDT THU AUG 24 2006 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 745 PM EDT... AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF COX...OR ABOUT 6 MILES WEST OF DARIEN...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...COX... DARIEN AND RIDGEVILLE THROUGH 745 PM EDT. HEAVY RAIN...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:46 AM EDT | Special Marine Warning | CHS | 89 min | |
| Aug 24, 6:01 PM EDT | Special Marine Warning | CHS | 59 min |
Nearby
Flash Flood Warnings in Georgia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.